Previous |  Up |  Next


nonlinear difference equations; Ambrosetti-Prodi problem; Brouwer degree
We use Brouwer degree to prove existence and multiplicity results for the solutions of some nonlinear second order difference equations with Dirichlet boundary conditions. We obtain in particular upper and lower solutions theorems, Ambrosetti-Prodi type results, and sharp existence conditions for nonlinearities which are bounded from below or from above.
[1] C. Bereanu, J. Mawhin: Existence and multiplicity results for periodic solutions of nonlinear difference equations. (to appear). MR 2243830
[2] R. E. Gaines: Difference equations associated with boundary value problems for second order nonlinear ordinary differential equations. SIAM J. Numer. Anal. 11 (1974), 411–434. MR 0383757 | Zbl 0279.65068
[3] J. Henderson, H. B. Thompson: Difference equations associated with fully nonlinear boundary value problems for second order ordinary differential equations. J. Differ. Equ. Appl. 7 (2001), 297–321. MR 1923625
[4] J. Henderson, H. B. Thomson: Existence of multiple solutions for second-order discrete boundary value problems. Comput. Math. Appl. 43 (2002), 1239–1248. MR 1906350
[5] R. Chiappinelli, J. Mawhin, R. Nugari: Generalized Ambrosetti-Prodi conditions for nonlinear two-point boundary value problems. J. Differ. Equations 69 (1987), 422–434. MR 0903395
[6] K. Deimling: Nonlinear Functional Analysis. Springer, Berlin, 1985. MR 0787404 | Zbl 0559.47040
[7] M. Lees: A boundary value problem for nonlinear ordinary differential equations. J. Math. Mech. 10 (1961), 423–430. MR 0167672 | Zbl 0099.06902
[8] M. Lees: Discrete methods for nonlinear two-point boundary value problems. Numerical Solutions of Partial Differential Equations, Bramble ed., Academic Press, New York, 1966, pp. 59–72. MR 0202323 | Zbl 0148.39206
[9] M. Lees, M. H. Schultz: A Leray-Schauder principle for A-compact mappings and the numerical solution of non-linear two-point boundary value problems. Numerical Solutions of Nonlinear Differential Equations, Greenspan ed., Wiley, New York, 1966, pp. 167–179. MR 0209924
[10] J. Mawhin: Topological Degree Methods in Nonlinear Boundary Value Problems. CBMS Series No. 40, American Math. Soc., Providence, 1979. MR 0525202 | Zbl 0414.34025
[11] J. Mawhin: Boundary value problems with nonlinearities having infinite jumps. Comment. Math. Univ. Carol. 25 (1984), 401–414. MR 0775560 | Zbl 0562.34010
[12] J. Mawhin: Points fixes, points critiques et problèmes aux limites. Sémin. Math. Sup. No. 92, Presses Univ. Montréal, Montréal (1985). MR 0789982 | Zbl 0561.34001
[13] J. Mawhin: Ambrosetti-Prodi type results in nonlinear boundary value problems. Differential equations and mathematical physics. Lect. Notes in Math. 1285, Springer, Berlin, 1987, pp. 290–313. MR 0921281 | Zbl 0651.34014
[14] J. Mawhin: A simple approach to Brouwer degree based on differential forms. Advanced Nonlinear Studies 4 (2004), 535–548. MR 2100911 | Zbl 1082.47052
[15] J. Mawhin, H. B. Thompson, E. Tonkes: Uniqueness for boundary value problems for second order finite difference equations. J. Differ. Equations Appl. 10 (2004), 749–757. MR 2069640
[16] H. B. Thompson: Existence of multiple solutions for finite difference approximations to second-order boundary value problems. Nonlinear Anal. 53 (2003), 97–110. MR 1992406 | Zbl 1019.65054
[17] H. B. Thompson, C. C. Tisdell: The nonexistence of spurious solutions to discrete, two-point boundary value problems. Appl. Math. Lett. 16 (2003), 79–84. MR 1938194
Partner of
EuDML logo